MAUDE Adverse Event Report: SYNTHES GMBH 10/130 DEG TI CANN TFNA 380/RIGHT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10/130 DEG TI CANN TFNA 380/RIGHT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.058S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that on (b)(6) 2023, the implants failed and the patient had to undergo revision surgery for pseudarthrosis and re-osteosynthesis.One (1) tfna nail broke, one (1) tfna locking screw broke.The tfna was replaced with another tfna.This report involves one (1) 10mm/130 deg ti cann tfna 380mm/right - sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10 therapy date: (b)(6) 2023.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation was able to identify cracking and breakage around the helical blade assembly hole.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, no definitive root can be determined as this type of damage is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use) and anatomical considerations.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the 10/130 deg ti cann tfna 380/right - sile would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4,h6 manufacturing date: 23-jun-2022 expiration date: 01-jun-2032 part number: 04.037.058s, 10mm/130 deg ti cann tfna 380mm/right ¿ sterile lot number: 881p598 (sterile) one piece scrapped at op 30, gundrill, for cannulated-runout.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, rev g met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, rev c met all inspection acceptance criteria.Packaging label log (pll) and lmd rev ad were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 22814 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 828p793.Production order traveler met all inspection acceptance criteria.Inspection sheet ns673827 rev a met all inspection acceptance criteria.Part number: 04.037.912.2, lock prong, 130 degree, tfna static locking prong lot number: 838p837.Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 593p061.Inspection instruction met all inspection acceptance criteria.Certificate of test supplied dated 30-apr-2022 was reviewed and determined to be conforming.Lot summary report dated 23-may-2022 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Part number: 21129, tialnbri10.96 lot number: 566p287.Inspection instruction was reviewed and found to meet all acceptance criteria.Raw material receiving/putaway checklist met all acceptance criteria.Product certification dated 25-oct-2021 was reviewed and met all acceptance criteria.Inspection report dated 04-jan-2022 met all acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lockscr ø5 l40 f/nails tan light green is broken.The device shows signs of use, no other finding is seen a dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lockscr ø5 l40 f/nails tan light green would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10/130 DEG TI CANN TFNA 380/RIGHT - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18092222
Report Number8030965-2023-14079
Device Sequence Number17823887
Product Code HSB
UDI-Device Identifier10886982096142
UDI-Public10886982096142
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.058S
Device Lot Number881P598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/11/2024
01/29/2024
01/29/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/17/2024
01/29/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L38 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L40 F/NAILS TAN LIGHT GREEN; TFNA HELICAL BLADE PERF L105 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight66 KG